Hives and Birth Control Pill Yasmin
I am a 27 year old woman and have not been diagnosed with Dermographism, but after reading these forums I think I may have just that.
I was diagnosed 4 years back with chronic urticaria and suffered these welts for 7 months. My skin was torn up and I had scars that still to this day look faint. I went through a series of tests with an allergist and a dermatologist but nothing came back as to what the cause is. I was put on high doses of antihistamines, to the point where I could not work or drive and was forced to take a leave of absence from work. I started seeing a homeopathic doctor and after a month or so of cleansing everything in my body my skin started to clear and eventually the hives went away.
We still at that point did not know what caused the hives or healed them for that matter. I did a series of food elimination tests, to changing to organics and non scented things and so on. My life was pretty boring since I could not eat much food or indulge even a bit in the finer things in life such as wine or even simple things such as sitting in the sun or going swimming because everything just made it worse. My eyes would swell shut, my mouth would swell and I was covered from head to toe in hives, but I never had any shortness of breath.
It is now 4 years since that extreme episode and all of the sudden I started having hives again. I am puzzled as to what is causing these and often get nervous that it will be another 7 month journey with no answers.
I recently spoke to someone who was taking the birth control pill Yasmin which is what I am on and she said she started breaking out into hives after being on them for over a year. I am on Yasmin for about 2 years now and have never had a problem. I am wondering if I should just stop taking them when my next cycle comes around and see what happens. My question is how long do I need to be pill free in order to know if this is the cause. Can anyone help me out?